Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 7, 2009, 8:54 PM CST. It took effect at Dec 8, 2009, 6:00 PM CST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2009, 8:54 PM CST (02:54 UTC)
- In effect from
- Dec 8, 2009, 6:00 PM CST
- Expired
- Dec 10, 2009, 3:32 AM CST
- In force
- 34 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
673 WHUS73 KMKX 080254 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 854 PM CST MON DEC 7 2009 ...DEEP LOW PRESSURE WILL BRING GALES TO LAKE MICHIGAN... .DEEP LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST FROM THE SOUTHERN PLAINS ACROSS FAR SOUTHERN LAKE MICHIGAN AND LOWER MICHIGAN LATE TUESDAY NIGHT AND WEDNESDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM AND LINGERING WARM LAKE MICHIGAN TEMPERATURES WILL CAUSE WIND SPEEDS TO REACH GALE FORCE LEVELS FOR A TIME TUESDAY EVENING AND TUESDAY NIGHT...THEN AGAIN WEDNESDAY AND WEDNESDAY NIGHT. LMZ643>646-081100- /O.UPG.KMKX.GL.A.0011.091209T0000Z-091210T1200Z/ /O.NEW.KMKX.GL.W.0014.091209T0000Z-091210T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 854 PM CST MON DEC 7 2009 ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 AM CST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. EAST WINDS WILL INCREASE TO 35 KNOTS TUESDAY EVENING...AND POSSIBLY GUST TO 35 TO 40 KNOTS FOR A TIME. THE WINDS WILL DIMINISH A BIT AS LOW PRESSURE MOVES ACROSS FAR SOUTHERN LAKE MICHIGAN LATE TUESDAY NIGHT. WAVES WILL INCREASE TO 8 TO 12 FEET BY TUESDAY NIGHT. STRONG WEST WINDS ON THE BACKSIDE OF THE LOW PRESSURE AREA WILL REACH GALE FORCE CRITERIA AGAIN BY LATE WEDNESDAY MORNING...AND THEN CONTINUE INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ
7 follow-up statements
181 WHUS73 KMKX 080941 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CST TUE DEC 8 2009 ...DEEP LOW PRESSURE WILL BRING GALES TO LAKE MICHIGAN... .DEEP LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST FROM THE SOUTHERN PLAINS ACROSS FAR SOUTHERN LAKE MICHIGAN AND LOWER MICHIGAN LATE TONIGHT AND WEDNESDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM AND LINGERING WARM LAKE MICHIGAN TEMPERATURES WILL CAUSE WIND SPEEDS TO REACH GALE FORCE LEVELS FOR A TIME TONIGHT...THEN AGAIN WEDNESDAY AND WEDNESDAY NIGHT. LMZ643>646-081745- /O.CON.KMKX.GL.W.0014.091209T0000Z-091210T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 341 AM CST TUE DEC 8 2009 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. EAST WINDS WILL INCREASE TO 30 KNOTS THIS EVENING...AND POSSIBLY GUST TO 35 TO 40 KNOTS FOR A TIME. THE WINDS WILL DIMINISH A BIT AS LOW PRESSURE MOVES ACROSS FAR SOUTHERN LAKE MICHIGAN LATE TUESDAY NIGHT. WAVES WILL INCREASE TO 8 TO 12 FEET BY TUESDAY NIGHT. STRONG WEST WINDS ON THE BACKSIDE OF THE LOW PRESSURE AREA WILL REACH GALE FORCE CRITERIA AGAIN BY LATE WEDNESDAY MORNING...AND THEN CONTINUE INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GEHRING
399 WHUS73 KMKX 082040 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CST TUE DEC 8 2009 ...INTENSE LOW PRESSURE WILL BRING GALES TO LAKE MICHIGAN... .DEEP LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST FROM THE SOUTHERN PLAINS ACROSS FAR SOUTHERN LAKE MICHIGAN AND LOWER MICHIGAN LATE TONIGHT AND WEDNESDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM AND LINGERING WARM LAKE MICHIGAN TEMPERATURES WILL CAUSE WIND SPEEDS TO REACH GALE FORCE LEVELS FOR A TIME TONIGHT...THEN AGAIN WEDNESDAY AND WEDNESDAY NIGHT. LMZ643>646-090445- /O.CON.KMKX.GL.W.0014.091209T0000Z-091210T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 240 PM CST TUE DEC 8 2009 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. EAST WINDS OF 15 TO 25 KNOTS WILL INCREASE TO GALES OF 35 KNOTS THIS EVENING. THE WINDS WILL DIMINISH A BIT AS LOW PRESSURE MOVES ACROSS FAR SOUTHERN LAKE MICHIGAN LATE TONIGHT. WAVES WILL INCREASE TO 6 TO 10 FEET WITH THE STRONG EAST WINDS. STRONG WEST TO NORTHWEST WINDS ON THE BACKSIDE OF THE LOW PRESSURE AREA WILL REACH GALE FORCE CRITERIA AGAIN WEDNESDAY MORNING...AND THEN CONTINUE INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
968 WHUS73 KMKX 090331 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 PM CST TUE DEC 8 2009 ...INTENSE LOW PRESSURE BRINGING GALES TO LAKE MICHIGAN... .DEEP LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST FROM WEST CENTRAL ILLINOIS...ACROSS FAR SOUTHERN LAKE MICHIGAN AND LOWER MICHIGAN LATE TONIGHT AND WEDNESDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM AND RELATIVELY WARMER LAKE MICHIGAN TEMPERATURES WILL CAUSE WIND SPEEDS TO REACH GALE FORCE LEVELS FOR A TIME TONIGHT...THEN AGAIN WEDNESDAY AND WEDNESDAY NIGHT. LMZ643>646-091145- /O.CON.KMKX.GL.W.0014.000000T0000Z-091210T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 PM CST TUE DEC 8 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. EAST GALES OF 35 KNOTS ARE EXPECTED THIS EVENING. THE WINDS WILL DIMINISH A BIT AS LOW PRESSURE MOVES ACROSS FAR SOUTHERN LAKE MICHIGAN LATE TONIGHT. WAVES WILL INCREASE TO 6 TO 10 FEET WITH THE STRONG EAST WINDS. STRONG WEST TO NORTHWEST WINDS ON THE BACKSIDE OF THE LOW PRESSURE AREA WILL REACH GALE FORCE CRITERIA AGAIN WEDNESDAY MORNING...AND THEN CONTINUE INTO WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ
311 WHUS73 KMKX 091020 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 420 AM CST WED DEC 9 2009 ...INTENSE LOW PRESSURE BRINGING GALES TO LAKE MICHIGAN... .DEEP LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST ACROSS SOUTHERN LAKE MICHIGAN THIS MORNING AND REACH LAKE HURON BY EVENING. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW WILL GENERATE GUSTY WEST TO NORTHWEST GALE FORCE WINDS BY LATE MORNING OR AFTERNOON. THE STRONG WINDS WILL CONTINUE TONIGHT. VERY HIGH WAVES FROM EASTERLY WINDS THIS MORNING WILL BEGIN TO DECREASE TODAY AS THE WINDS TURN TO WESTERLY. LMZ643>646-091830- /O.CON.KMKX.GL.W.0014.000000T0000Z-091210T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 420 AM CST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. EAST WINDS 10 TO 20 KNOTS EARLY WILL SHIFT TO WEST TO NORTHWEST AROUND 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS BY LATE MORNING AND AFTERNOON. THE GUSTY GALE FORCE WINDS WILL CONTINUE TONIGHT. WAVES 7 TO 11 FEET THIS MORNING WILL DECREASE TO 3 TO 7 FEET THIS AFTERNOON AND EVENING BUT REMAIN MUCH HIGHER TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GEHRING
100 WHUS73 KMKX 092055 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CST WED DEC 9 2009 ...INTENSE LOW PRESSURE BRINGING GALES TO LAKE MICHIGAN... .DEEP LOW PRESSURE MOVING NORTHEAST FROM NORTHERN LOWER MICHIGAN WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS THE AREA TONIGHT. THIS WILL MAINTAIN THE GUSTY NORTHWEST GALE FORCE WINDS. LMZ643>646-100500- /O.CON.KMKX.GL.W.0014.000000T0000Z-091210T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 255 PM CST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. NORTHWEST GALES TO 40 KNOTS WILL EASE A BIT TO 35 KNOTS AS THE WINDS BEND A LITTLE MORE TO THE WEST LATER IN THE NIGHT. SMALL CRAFT CONDITIONS ARE LIKELY ON THURSDAY WITH WEST WINDS UP TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
759 WHUS73 KMKX 100332 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 PM CST WED DEC 9 2009 ...INTENSE LOW PRESSURE BRINGING GALES TO LAKE MICHIGAN... .DEEP LOW PRESSURE NORTHEAST OF LAKE HURON WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS THE AREA TONIGHT. THIS WILL MAINTAIN THE STRONG NORTHWEST GALE FORCE WINDS. LMZ643>646-101145- /O.CON.KMKX.GL.W.0014.000000T0000Z-091210T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 PM CST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. WEST GALES OF 35 KNOTS ARE EXPECTED TONIGHT. LOOK FOR WAVES OF 5 TO 8 FEET...WITH THE HIGHER WAVES TOWARD OPEN WATERS. SMALL CRAFT CONDITIONS ARE EXPECTED THURSDAY WITH WEST WINDS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ
746 WHUS73 KMKX 100932 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CST THU DEC 10 2009 ...BRISK WEST WINDS WILL CONTINUE THROUGH FRIDAY... .BRISK AND GUSTY WEST WINDS OVER THE UNSTABLE WATERS OF LAKE MICHIGAN WILL CONTINUE AT LEAST THROUGH FRIDAY. THE PRESSURE GRADIENT BETWEEN LARGE HIGH PRESSURE OVER THE CENTRAL PORTION OF THE COUNTRY AND RELATIVELY LOWER PRESSURE OVER CANADA WILL MAINTAIN THE BRISK WINDS. WAVES WILL ALSO REACH SMALL CRAFT ADVISORY CRITERIA TOWARD OPEN WATER. LMZ643>646-101745- /O.CAN.KMKX.GL.W.0014.000000T0000Z-091210T1200Z/ /O.NEW.KMKX.SC.Y.0088.091210T0932Z-091212T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CST THU DEC 10 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. BRISK WEST WINDS OF 15 TO 25 KNOTS WILL PREVAIL THROUGH FRIDAY. WAVES 2 TO 5 FEET BUT HIGHER TOWARD OPEN WATER ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GEHRING
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 7, 8:43 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 7, 8:43 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
843 PM CST MON DEC 7 2009
.UPDATE...
00Z NAM IS IN THROUGH 48 HRS. JUST A LITTLE SLOWER...AND A LITTLE
COLDER WITH THICKNESS VALUES. JUST A BIT WARMER AT 850 IN THE FAR SE...
BUT STILL BELOW 0C FOR THE EVENT. 06Z/MIDNIGHT CST WEDNESDAY HAS
SURFACE LOW OVER NE MO/SW IA CORNER. 12Z/6AM CST WED SURFACE LOW
OVER EASTERN WALWORTH COUNTY. 18Z/NOON CST WED POSITION OVER EAST
CENTRAL LAKE MICHIGAN. SINCE THIS WAS THE MODEL WITH THE MORE
NORTHERN TRACK...NO REAL SURPRISES. WINTER STORM WARNINGS STILL
LOOK GOOD...MAYBE DELAYED BY AROUND 2 HOURS OR SO. AMOUNTS FAR SE
WISCONSIN WOULD BE QUESTIONABLE IF NAM TRACK VERIFIES. HOWEVER
PREVIOUS NAM SOUNDINGS WERE STILL BELOW ZERO CELSIUS EXCEPT NEAR
SURFACE...BUT DOES APPROACH ZERO C AROUND 7 THSD FT AT KENOSHA
TUESDAY NIGHT. SNOW MIXED WITH SOME RAIN THERE...BUT ACCUMULATIONS
THERE WOULD BE VERY WET AND SLUSHY WITH SNOW RATIOS AROUND 8 TO 1
OR EVEN LESS.
IF NEW GFS/ECMWF TRACKS LIKE NAM WOULD NEED TO TRIM SNOW AMOUNTS
FAR SOUTHEAST. HOWEVER AT THIS MOMENT GFS/ECMWF ARE PREFERRED...SO
NO CHANGES AT THIS TIME.
WILL INCLUDE WORDING IN WINTER STORM WARNING TO INDICATE ONLY AN
INCH OR TWO EXPECTED BY 6PM CST TUESDAY. MAIN IMPACT STARTING
TUESDAY EVENING INTO WEDNESDAY MORNING.
&&
06/HENTZ
.PREV DISCUSSION... /ISSUED 404 PM CST MON DEC 7 2009/
SHORT TERM...
TONIGHT AND TUESDAY...CONFIDENCE: HIGH
LIGHT SNOW CONTINUES ACROSS THE EAST THIS AFTERNOON...BUT WILL
WIND DOWN BY EVENING...WITH NO PRECIP EXPECTED OVERNIGHT. THE
BREAK IN SNOW WILL NOT LAST LONG AS THE BIG WINTER STORM HEADS FOR
THE AREA ON TUESDAY. OVERALL THINKING HAS NOT CHANGED WITH THIS
STORM...AND CONFIDENCE IS FAIRLY HIGH AT THIS POINT...SO WENT
AHEAD AND UPGRADED THE WINTER STORM WATCH TO WARNING. ONLY
DIFFERENCE IS THE EARLIER START TIME...NOW NOON INSTEAD OF 6 PM
CST. MAIN REASON FOR THIS WAS THAT MODELS ARE NOW INDICATING AN
EARLIER START TO ACCUMULATING SNOWS. MODELS ARE CONSISTENT IN
BRINGING IN THE ISENTROPIC LIFT EARLIER...WITH AN ALREADY
SATURATED COLUMN ALLOWING SNOW TO MOVE IN FROM THE WEST DURING THE
MORNING. ADDITIONALLY...MODELS ARE SUGGESTING POSSIBLE LAKE
ENHANCED SNOW IN THE EAST...SO THINK MOST OF THE CWA WILL SEE SOME
ACCUMULATIONS BEFORE THINGS REALLY CRANK UP IN THE EVENING AND
OVERNIGHT.
TUESDAY NIGHT THROUGH THURSDAY...CONFIDENCE: MEDIUM TO HIGH
TUESDAY NIGHT STILL LOOKS LIKE THE MAIN SHOW...WITH MOST MODEL
SOLUTIONS TRACKING THE SURFACE LOW FROM EASTERN MISSOURI AROUND
MIDNIGHT...TO THE SOUTHERN TIP OF LAKE MICHIGAN TOWARD DAY BREAK.
THIS PATH SUGGESTS ALL SNOW FOR SOUTHERN WISCONSIN...THOUGH WARMER
TEMPERATURES IN THE SOUTHEAST WILL CUT ACCUMULATIONS DOWN A TOUCH.
ONCE REMAINING CONCERN IS THE NAM...WHICH CONTINUES TO SUGGEST A
FURTHER NORTH TRACK...SHIFTING THE BAND OF HEAVIEST ACCUMULATIONS
NORTHWEST SOME...WITH POSSIBLE MIXED PRECIP IN THE FAR SOUTHEAST.
THIS WILL HAVE TO CONTINUE TO BE WATCHED...THOUGH WINTER STORM
WARNING CONDITIONS STILL WOULD OCCUR ACROSS MOST PLACES WITH THIS
SOLUTION.
WINDY CONDITIONS ARE EXPECTED WITH THIS STORM...WITH NEAR BLIZZARD
CONDITIONS AT TIMES TUESDAY NIGHT AND EARLY WEDNESDAY. THINK THAT
THE STRONGEST WINDS WILL COME AFTER THE HEAVIEST SNOWS...SO HELD
OFF ON ANY BLIZZARD HEADLINE. EITHER WAY...EXPECTING VERY POOR
CONDITIONS FOR A TIME AS THIS STORM MOVES THROUGH.
SNOW WILL LINGER INTO WEDNESDAY...WITH BLOWING SNOW THROUGH MUCH
OF THE DAY. THINK THE BLOWING SNOW WILL CREATE A BIG ENOUGH
IMPACT...SO HAVE THE WARNING GOING UNTIL MIDNIGHT
WEDNESDAY NIGHT...THOUGH THE HEAVY ACCUMULATING SNOWS WILL HAVE ENDED
A BIT EARLIER. TEMPS BEGIN TO CRASH ON WEDNESDAY...AS THE COLDEST
AIR OF THE SEASON POURS INTO THE REGION. WITH 925 MB TEMPS
DROPPING TO -20C BY THURSDAY MORNING...HIGHS WILL ONLY CLIMB INTO
THE LOW TEENS DURING THE DAY THURSDAY...WITH CONTINUED BREEZY WIND
PRODUCING SUB ZERO WIND CHILLS.
LONG TERM...
FRIDAY AND THROUGH THE WEEKEND...CONFIDENCE: HIGH
BELOW NORMAL TEMPS WILL CONTINUE FRIDAY AND THROUGH
THE WEEKEND. MODELS HINTING AT A POSSIBLE WAVE OR TWO BRINGING
PRECIP AT SOME POINT THROUGH THE WEEKEND...BUT NOT SEEING ANYTHING
STRONG ENOUGH OR CONSISTENT ENOUGH BETWEEN MODELS TO PUT PRECIP IN
THE FORECAST. WILL HAVE TO WATCH FOR SOME CONSISTENCY IN FUTURE
MODEL RUNS.
&&
AVIATION...MVFR CIGS/VSBYS ASSOCD WITH AREAS OF SNOW IN SOUTHEAST
SHOULD GO VFR CIGS THIS EVENING AS SNOW TAPERS OFF. THE NEXT SYSTEM
MOISTURE AND CLOUDS WILL SURGE NORTHWARD LATE TONIGHT. SNOW COULD
START AS EARLY AS 12Z AT MSN. EASTERLY WINDS OFF LAKE MICHIGAN COULD
ALSO HELP SNOW START AROUND 12Z AT MKE AND ENW. HEAVIEST SNOW WILL
FALL BETWEEN 00Z AND 12Z WED. WINDS WILL INCREASE SIGNIFICANTLY BY
WED AFTERNOON AFTER THE SFC LOW PASSES TO THE EAST.
&&
MARINE...FOCUS ON INTENSE LOW PRESSURE EXPECTED TO DEVELOP IN THE
PLAINS ON TUE AND MOVE ACROSS LOWER LK MI EARLY WED MRNG. STEEP LOW
LEVEL LAPSE RATES MAY ALLOW WIND GUSTS TO REACH 35KTS WITH STRONG
EAST WINDS AS LOW DEEPENS TO THE SOUTH. WINDS DIMINISH BRIEFLY BTWN
10Z AND 14Z WED AS LOW MOVES NEAR REGION...THEN STRONG W TO NW WNDS
RAPIDLY DEVELOP AS LOW MOVES FARTHER NE. BEST POTENTIAL FOR
HIGHEST GALES TO BE MET WED INTO WED NGT. GALE WARNING ISSUED FROM
TUE EVENING THRU WED NGT AT THIS TIME.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM NOON TUESDAY TO MIDNIGHT CST WEDNESDAY
NIGHT FOR WIZ046-047-051-052-056>060-062>072.
LM...GALE WARNING FROM 6 PM TUESDAY TO 6 AM CST THURSDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...07/DDV
AVIATION/MARINE...13/MRCHazardous weather outlook, Dec 7, 4:53 PM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 453 PM CST MON DEC 7 2009 WIZ046-047-051-052-056>060-062>072-082300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 453 PM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A DEEP LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE SOUTHERN PLAINS ON TUESDAY...THEN TRACK NORTHEAST INTO LOWER MICHIGAN ON WEDNESDAY...RESULTING IN HEAVY ACCUMULATING SNOW ACROSS MUCH OF SOUTHERN WISCONSIN. STRONG EAST WINDS AHEAD OF THE LOW PRESSURE SYSTEM WILL RESULT IN SEVERAL HOURS OF BLOWING AND DRIFTING SNOW TUESDAY NIGHT. HOWEVER AREAS NEAR THE LAKE FROM MILWAUKEE SOUTH MAY HAVE A MIX OF RAIN. THERE IS STILL A POTENTIAL SOME WARMER AIR MAY SURGE INTO FAR SOUTHEAST WISCONSIN RESULTING IN A PERIOD OF MIXED PRECIPITATION TUESDAY NIGHT IN THE FAR SOUTHEAST AND ALONG LAKE MICHIGAN. THIS WOULD CUT DOWN SLIGHTLY ON SNOW AMOUNTS IN THESE AREAS. STRONG NORTHWEST TO WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ON THE BACKSIDE OF THE LOW PRESSURE AREA ON WEDNESDAY WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW...WHICH WOULD SEVERELY RESTRICT THE VISIBILITY IN OPEN AREAS. NEAR WHITEOUT CONDITIONS COULD DEVELOP DUE TO THE BLOWING SNOW. WIND CHILLS WILL DROP TO BETWEEN 10 AND 20 DEGREES BELOW ZERO AT TIMES WEDNESDAY NIGHT AND POSSIBLY THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL AND WIND GUST REPORTS ARE APPRECIATED. LMZ643>646-082300- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 453 PM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY WINDS MAY REACH GALE FORCE CRITERIA BY TUESDAY EVENING AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT AS DEEP LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. A GALE WATCH HAS BEEN ISSUED FOR THIS PERIOD. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Dec 7, 3:36 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CST MON DEC 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM SNOW SAUKVILLE 43.38N 87.94W
12/07/2009 M6.0 INCH OZAUKEE WI CO-OP OBSERVER
STORM TOTAL WITH VERY LIGHT SNOW CONTINUING
&&
KUHLMANThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 2:00 PM CST | Blizzard Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 8 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.